Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 221, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 17, 2005, 11:53 PM CDT for Eau Claire County, Wisconsin. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2005, 11:53 PM CDT (04:53 UTC)
- Expired
- Jul 18, 2005, 12:13 AM CDT
- In force
- 20 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Eau Claire County, WI
The radar
The La Crosse radar (KARX), 97 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.9 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2721 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1391 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 180454 SVRMPX WIC035-180515- /O.NEW.KMPX.SV.W.0221.050718T0453Z-050718T0510Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES-CHANHASSEN MN ISSUED BY NATIONAL WEATHER SERVICE DULUTH MN 1153 PM CDT SUN JUL 17 2005 THE NATIONAL WEATHER SERVICE IN TWIN CITIES-CHANHASSEN MN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAU CLAIRE COUNTY IN WEST CENTRAL WISCONSIN * UNTIL 1210 AM CDT * AT 1150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTH OF FAIRCHILD TO 10 MILES SOUTHWEST OF FAIRCHILD...OR ALONG A LINE EXTENDING FROM 32 MILES WEST OF ABBOTSFORD TO 49 MILES SOUTHWEST OF ABBOTSFORD...AND MOVING EAST AT 15 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... FAIRCHILD BY MIDNIGHT CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DESTRUCTIVE HAIL. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4485 9104 4438 9119 4440 9084 4492 9068 $$ KFM
1 follow-up statement
000 WWUS53 KMPX 180513 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES-CHANHASSEN MN ISSUED BY NATIONAL WEATHER SERVICE DULUTH MN 1213 AM CDT MON JUL 18 2005 WIC035-180523- /O.EXP.KMPX.SV.W.0221.000000T0000Z-050718T0510Z/ EAU CLAIRE WI- 1213 AM CDT MON JUL 18 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EAU CLAIRE COUNTY EXPIRES AT 1210 AM CDT... THE THUNDERSTORM THAT PROMPTED THE WARNING IS NO LONGER A THREAT. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 4485 9104 4438 9119 4440 9084 4492 9068 $$ KFM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:25 PM CDT, 9 hours 28 minutes earlier.
Area forecast discussion, Jul 17, 2:25 PM CDT, 9 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 225 PM CDT SUN JUL 17 2005 .DISCUSSION... IN THE SHORT TERM...LINE OF CONVECTION ACRS WRN CWA NEAR SFC MOISTURE CONVERGENCE AXIS EXPECTED TO QUICKLY BLOSSOM INTO A LINE OF THUNDERSTORMS BY LATE THIS AFTERNOON...THEN MOVE QUICKLY EAST OUT OF CWA BY LATE TONIGHT. MUCH COOLER AIR OBSERVED UPSTREAM...SO STUCK WITH THE COOLEST OF THE MOS PACKAGES FOR MAXES ON MONDAY. SHOULD BE BREEZY ON MONDAY WITH STEEP LOW LEVEL LAPSE RATES. BOTH THE 06Z NAM AND 12Z HAVE BOTH DEPICTED QPF ACROSS OUR CWA TUESDAY NIGHT AND WEDNESDAY. STRONG WARM ADVECTION/ISENTROPIC LIFT...ALONG WITH AN INCOMING UPPER JET MAX SEEM TO PROVIDE THE FORCING. WILL JUST BROADBRUSH WITH CHANCE POPS FOR NOW. A BIT CONCERNED ABOUT OUR MAX TEMPERATURE GRIDS FOR WEDNESDAY...GIVEN POSSIBILITY OF A LOT OF PRECIPITATION...BUT HAVE LEFT THESE PREVIOUSLY COLLABORATED VALUES FOR NOW. LONGER TERM...WEDNESDAY NIGHT THROUGH SUNDAY LATEST GFSLR AND ECMWF MODELS CONTINUE TO BRING COOL CANADIAN AIR INTO THE PICTURE WEDNESDAY NIGHT THROUGH THURSDAY...ONLY TO BE FOLLOWED BY ANOTHER SURGE OF WARM CONTINENTAL TROPICAL AIR INTO THE UPPER MIDWEST...INCLUDING THE MPX CWA. GFSLR AND ECMWF JET FORECAST (30H LEVEL) SHOWS MAX WIND BELT WELL NORTH OF THE INTERNATIONAL BORDER WITH NEAR ZONAL FLOW OVER THIS PERIOD. WE ARE ADVERTISING A THUNDERSTORM THREAT WEDNESDAY EVENING...AND AGAIN FRIDAY INTO SATURDAY NIGHT. .MPX WATCHES/WARNINGS/ADVISORIES... .MN...NONE. .WI...NONE. && NAISTAT/WET
Hazardous weather outlook, Jul 17, 10:10 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1010 PM CDT SUN JUL 17 2005 MNZ041>045-047>070-073>078-082>085-091>093-181110- ANOKA-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS- FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC-KANDIYOHI- LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE LACS-MORRISON- NICOLLET-POPE-RAMSEY-REDWOOD-RENVILLE-RICE-SCOTT-SHERBURNE-SIBLEY- STEARNS-STEELE-STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT- YELLOW MEDICINE- 1010 PM CDT SUN JUL 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED OVERNIGHT. WIZ014>016-023>028-181110- BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST CROIX- 1010 PM CDT SUN JUL 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THE EARLY MORNING HOURS AS A COLD FRONT MOVES ACROSS WEST CENTRAL WISCONSIN. DAMAGING WINDS ARE THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...HEAVY DOWNPOURS COULD RESULT IN LOCALIZED FLOODING OF LOW LYING AREAS...ALTHOUGH WIDESPREAD FLOODING IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT. RAH
In the hours before
Local storm report, Jul 17, 11:43 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1143 PM CDT SUN JUL 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM TSTM WND GST EAU CLAIRE 44.82N 91.49W
07/17/2005 60 MPH EAU CLAIRE WI LAW ENFORCEMENT
WIND GUST ESTIMATED BY LAW ENFORCEMENT. TREES ALSO
REPORTED DOWN IN THE CITY OF EAU CLAIRE.
&&
RAHThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 9:28 PM CDT | Severe Thunderstorm Warning | MPX | Pierce, Saint Croix | 34 min |
| Jul 17, 11:20 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Eau Claire | 26 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.